Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Midland/Odessa, TX

February 28, 200719 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 28, 2007, 2:23 PM CST for 19 counties in Texas. It took effect at Mar 1, 2007, 5:29 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 2:23 PM CST (20:23 UTC)
In effect from
Mar 1, 2007, 5:29 AM CST
Expired
Mar 1, 2007, 6:00 PM CST
In force
13 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3258 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 282023
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST WED FEB 28 2007

...A RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR ALL OF
WEST TEXAS AND SOUTHEAST NEW MEXICO...FOR 20 FOOT WINDS OF 20 MPH
OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM RH/S OF
10 PERCENT OR LESS AND VERY HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF WEST TEXAS AND 
SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR 20 FOOT WINDS OF 20
MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM
RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER...

LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL PERSIST ACROSS 
WEST TEXAS AND SOUTHEASTERN NEW MEXICO INTO THE EVENING HOURS.
TEMPERATURES ARE EXPECTED TO COOL OVERNIGHT BEHIND A PASSING COLD
FRONT. DESPITE COOLER TEMPERATURES...A VERY DRY AIR MASS IN PLACE
WILL COMBINE WITH STRONG AND GUSTY WINDS WILL PRODUCE CRITICAL 
FIRE WEATHER CONDITIONS ACROSS MOST OF WEST TEXAS AND SOUTHEAST
ON THURSDAY.

NMZ115-TXZ045>048-050>053-057>063-067>070-074-075-082-010900-
/O.UPG.KMAF.FW.A.0006.070301T1800Z-070302T0000Z/
/O.NEW.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
/O.CON.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-TERRELL-
223 PM CST WED FEB 28 2007 /123 PM MST WED FEB 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM CST /11 AM MST/ TO 6 PM
CST /5 PM MST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM CST /11 AM MST/ TO
6 PM CST /5 PM MST/ THURSDAY.  A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING.

DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS THE REGION THIS EVENING
AND AGAIN ON THURSDAY. RELATIVE HUMIDITIES BELOW 15 PERCENT WILL
COMBINED WITH STRONG WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS
NEAR 45 MPH TO CREATE CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH
AND SPREAD OF WILDFIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

NMZ114-TXZ079>081-258-010300-
/O.CON.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-GUADALUPE MOUNTAINS-
223 PM CST WED FEB 28 2007 /123 PM MST WED FEB 28 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

DRY AND WINDY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE REGION
INTO THE EVENING HOURS. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS WILL
COMBINE WITH STRONG SOUTHWESTERLY WINDS THIS EVENING TO CREATE
CONDITIONS FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$
3 follow-up statements
000 
WWUS84 KMAF 010258
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CST WED FEB 28 2007

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY MORNING FOR
THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO...AND THE
UPPER TRANS PECOS FOR 20 FOOT WINDS OF 20 TO 25 MPH...RH/S OF 10
TO 15 PERCENT AND VERY HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FOR MOST OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO THURSDAY AFTERNOON FOR 20 FOOT WINDS OF
20 MPH OR GREATER ALONG WITH GUSTS OF 35 MPH OR GREATER...MINIMUM
RH/S OF 10 TO 15 PERCENT AND VERY HIGH FIRE DANGER...

.DRY WEST WINDS WILL REMAIN UP OVERNIGHT WITH VERY POOR HUMIDITY
RECOVERY EXPECTED...AS SUCH THE RED FLAG WARNING BEEN EXTENDED
THROUGH THE NIGHT ACROSS THE WEST. ALSO THE VERY DRY AIRMASS WILL
REMAIN IN PLACE THURSDAY WITH WINDS STILL EXPECTED TO BE NEAR 20
MPH IN MOST PLACES. EVEN THOUGH IT WILL BE COOLER HIGH FIRE DANGER 
IS EXPECTED AND A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE
PLAINS THURSDAY AFTERNOON.

TXZ045>048-050>053-059>063-067>070-075-082-011200-
/O.CAN.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/
/O.CON.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
TERRELL-
858 PM CST WED FEB 28 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY...
...RED FLAG WARNING IS CANCELLED FOR TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY. 

DRY AND BREEZY CONDITIONS OVERNIGHT WILL RESULT IN POOR RECOVERY
TONIGHT BUT HUMIDITY IS EXPECTED TO REMAIN ABOVE 15 PERCENT.

THURSDAY RELATIVE HUMIDITIES BELOW 15 PERCENT WILL COMBINE WITH
WESTERLY WINDS NEAR 20 MPH TO RESULT IN RED FLAG CONDITIONS.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

TXZ079>081-010400-
/O.CAN.KMAF.FW.W.0005.000000T0000Z-070301T0300Z/
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-
858 PM CST WED FEB 28 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

WINDS OF 15 TO 20 MPH WITH RH RECOVERY TO NEAR 25 PERCENT IS
EXPECTED TONIGHT.

$$

NMZ115-TXZ057-058-074-011200-
/O.EXT.KMAF.FW.W.0005.000000T0000Z-070301T1000Z/
/O.CON.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
858 PM CST WED FEB 28 2007 /758 PM MST WED FEB 28 2007/

...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST /11 AM MST/
TO 6 PM CST /5 PM MST/ THURSDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/
THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CST
/11 AM MST/ TO 6 PM CST /5 PM MST/ THURSDAY. 

DRY AND WINDY CONDITIONS ARE EXPECTED TO LAST INTO THE OVERNIGHT
AND AGAIN DEVELOP ON THURSDAY. RELATIVE HUMIDITIES BELOW 15
PERCENT WILL COMBINED WITH WESTERLY WINDS OF 20 TO 30 MPH TO
RESULT IN RED FLAG CONDITIONS AGAIN THURSDAY AFTERNOON.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

NMZ114-TXZ258-011000-
/O.EXT.KMAF.FW.W.0005.000000T0000Z-070301T1000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
758 PM MST WED FEB 28 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MST THURSDAY...

DRY AND WINDY CONDITIONS ARE EXPECTED TO PERSIST ACROSS THE
MOUNTAINS TONIGHT RESULTING IN POOR RECOVERY AND THE RED FLAG
WARNING HAS BEEN EXTENDED.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$
000 
WWUS84 KMAF 011129
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
529 AM CST THU MAR 1 2007

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO...THE 
NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS AND THE VAN HORN
ROUTE 54 CORRIDOR FOR 20 FOOT WINDS OF 20 TO 25 MPH...RH/S OF 5
TO 10 PERCENT AND VERY HIGH FIRE DANGER...

.DRY WEST WINDS WILL INCREASE THIS AFTERNOON PRODUCING RED FLAG
CONDITIONS. WINDS ARE EXPECTED TO BE 20 MPH OR GREATER OVER THE
WESTERN PART OF THE FORECAST AREA WITH RELATIVE HUMIDITIES BELOW
15 PERCENT. THE WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES WILL
COMBINE WITH HIGH FIRE DANGER TO PRODUCE FIRE WEATHER CONDITIONS
OVER THE GUADALUPE AND DAVIS MOUNTAINS...THE NORTHWESTERN PERMIAN
BASIN...THE UPPER TRANS PECOS AND VAN HORN ROUTE 54 CORRIDOR THIS
AFTERNOON.

TXZ047-048-051>053-060>063-067>070-075-082-011230-
/O.CAN.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
529 AM CST THU MAR 1 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
RED FLAG WARNING. 

EVEN THOUGH VERY DRY AIR WILL CONTINUE OVER THE AREA...THE WINDS
WILL GENERALLY BE BELOW 20 MPH. THEREFORE CRITICAL FIRE WEATHER 
CONDITIONS ARE NO LONGER EXPECTED.

$$

NMZ114-TXZ258-011930-
/O.EXA.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
429 AM MST THU MAR 1 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

WINDY CONDITIONS ARE CONTINUING ACROSS THE GUADALUPE MOUNTAINS THIS
MORNING AND THE WINDS WILL CONTINUE THIS AFTERNOON. WESTERLY 20 FOOT
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED THIS 
AFTERNOON. IN ADDITION...THE RELATIVE HUMIDITY WILL DROP TO 5 TO 10
PERCENT OVER MOST OF THE AREA RESULTING IN RED FLAG CONDITIONS THIS
AFTERNOON.  THIS CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND
SPREAD...THEREFORE STARTING FIRES IS STRONGLY DISCOURAGED.

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$

NMZ115-TXZ045-046-050-057>059-074-011930-
/O.CON.KMAF.FW.W.0006.070301T1800Z-070302T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-
529 AM CST THU MAR 1 2007 /429 AM MST THU MAR 1 2007/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

RELATIVE HUMIDITIES BELOW 15 PERCENT WILL COMBINE WITH WESTERLY
WINDS NEAR 20 MPH TO RESULT IN RED FLAG CONDITIONS THIS 
AFTERNOON. THE CRITICAL FIRE WEATHER CONDITIONS WILL END EARLY
THIS EVENING AS THE WINDS BEGIN TO DIMINISH.  

AVOID ALL TYPES OF BURNING AND ANY ACTIVITIES THAT MAY PRODUCE
OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE
POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN
WILDFIRES.

$$
000 
WWUS84 KMAF 020008 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST THU MAR 1 2007

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE
NORTHWEST PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE VAN HORN
CORRIDOR HAS BEEN ALLOWED TO EXPIRE...

NMZ114-115-TXZ045-046-050-057>059-074-258-020115-
/O.EXP.KMAF.FW.W.0006.000000T0000Z-070302T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-GUADALUPE MOUNTAINS-
608 PM CST THU MAR 1 2007 /508 PM MST THU MAR 1 2007/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WESTERLY 20 FOOT WIND SPEEDS ARE ON THE DECREASE EARLY THIS
EVENING. RELATIVE HUMIDITY REMAINS EXTREMELY LOW...WITH VALUES
REMAINING BETWEEN 10 AND 15 PERCENT. MARGINAL RED FLAG CONDITIONS
MAY PERSIST THROUGH 7 PM CST...OR 6 PM MST ACROSS THE HIGHER
ELEVATIONS OF THE DAVIS AND GUADALUPE MOUNTAINS...AS WIND SPEEDS
REMAIN NEAR 20 MPH AND RELATIVE HUMIDITY STAYS NEAR 15 PERCENT.
OTHERWISE...RELATIVE HUMIDITY WILL SLOWLY RISE ABOVE 15 PERCENT AFTER
SUNSET...ALONG WITH A CONTINUED DECREASE IN 20 FOOT WIND SPEEDS.
RELATIVE HUMIDITY RECOVERY WILL BE POOR TO FAIR OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 2:01 PM CST, 22 minutes earlier.

Area forecast discussion, Feb 28, 2:01 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CST WED FEB 28 2007

.SHORT TERM...
WINDS WILL BE SLOW TO DECREASE OVERNIGHT AS A STRONG UPPER TROUGH
APPROACHES WEST TEXAS AND ASSOCIATED 170+KT UPPER JET MAX ROTATES
ACROSS SOUTHERN NEW MEXICO INTO WEST TEXAS.  HIGH WIND WARNING
FOR THE GUADALUPES WILL CONTINUE OVERNIGHT...WHILE THE WIND ADVISORY
CONTINUES FOR THE PLAINS UNTIL 03Z.

.LONG TERM...
AFTER WIND EVENT TODAY... REST OF FORECAST LOOKS UNEVENTFUL.
OVERALL LOOK FOR MILD WEATHER WITH NEAR TO ABOVE NORMAL TEMPERATURES.
SEE NO PRECIPITATION IN THE FORSEEABLE FUTURE... WILL KEEP FORECAST
DRY.

ON THURSDAY BACK SIDE OF UPPER TROUGH WILL MOVE ACROSS THE PLAINS
AND EXIT THE REGION ALLOWING THE NEXT WEST COAST RIDGE TO START
BUILDING IN.  A SECONDARY LOBE FROM THE EARLIER UPPER TROUGH WILL
SWING DOWN ACROSS THE AREA SATURDAY... ONLY LOOKING FOR AN
INCREASE IN WIND.  AFTER THAT THE RIDGE RETURNS THROUGH THE END OF
THE FORECAST.

WESTERLY DOWNSLOPE WIND WILL CONTINUE THURSAY INTO FRIDAY BEFORE A
SECONDARY COLD SHOT MOVES DOWN INTO THE REGION.  LOOK FOR WEAK COLD
ADVECTION TO CONTINUE INTO SATURDAY WITH HIGHS IN THE 50S.
SOUTHERLY FLOW RETURNS SUNDAY IN RESPONSE TO NEXT LEESIDE TROUGH
WITH TEMPS BOUNCING BACK INTO THE 60S AND SLOWLY INCREASING THROUGH
THE MIDDLE OF NEXT WEEK WITH HIGHS IN THE 70S.

GUADALUPE MOUNTAINS HAVE HAD HIGH WIND ON AND OFF SINCE THE
WEEKEND... LOOKS LIKE THE WIND WILL DROP OFF BRIEFLY AT THE START OF
TOMORROW AND THEN PICK UP AGAIN IN THE AFTERNOON.  HAVE UPGRADED
HIGH WIND WATCH FOR GDP THURSDAY TO A HIGH WIND WARNING.

&&

.FIRE WEATHER...
RED FLAG WARNINGS FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO
REMAINS IN EFFECT UNTIL 03Z.  TEMPERATURES WILL GRADUALLY COOL FROM
WEST TO EAST OVERNIGHT AS A COLD FRONT PASSING THROUGH THE AREA BY
MIDNIGHT.  DESPITE COOLER TEMPERATURES...A VERY DRY AIR MASS IN
PLACE WILL COMBINE WITH STRONG/GUSTY POST FRONTAL WINDS TO PRODUCE
MARGINALLY CRITICAL FIRE WEATHER CONDITIONS ON THURSDAY...WITH
AFTERNOON WIND SPEEDS OF 15 TO 25 MPH AND MINIMUM RELATIVE
HUMIDITIES OF 10 TO 15 PERCENT EXPECTED.  A RED FLAG WARNING HAS
BEEN POSTED FOR MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR
THURSDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              40  63  30  61  /   0   0  10  10
CARLSBAD NM                36  62  30  62  /   0   0  10   0
DRYDEN TX                  43  70  40  70  /   0   0  10   0
FORT STOCKTON TX           42  66  38  66  /   0   0  10   0
GUADALUPE PASS TX          34  54  30  56  /   0   0   0   0
HOBBS NM                   34  60  31  61  /   0   0  10  10
MARFA TX                   31  59  27  62  /   0   0   0   0
MIDLAND INTL AIRPORT TX    35  62  31  62  /   0   0  10   0
ODESSA TX                  39  62  32  61  /   0   0   0   0
WINK TX                    36  66  33  68  /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 5 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     WIND ADVISORY FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
     FOR THE FOLLOWING ZONES...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY
     COUNTY PLAINS...NORTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 1 PM CST /12 PM MST/ THIS AFTERNOON TO 9
     PM CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     RED FLAG WARNING FROM 12 PM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING FROM 12 PM THIS AFTERNOON TO 5 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     HIGH WIND WARNING FROM 11 AM TO 5 PM MST THURSDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES...ANDREWS...GAINES...LOVING...MARFA
     PLATEAU...PECOS...WARD...WINKLER.

     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN AND
     HIGHWAY 54 CORRIDOR.

&&

01/72
Hazardous weather outlook, Feb 28, 4:44 AM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
444 AM CST WED FEB 28 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-011045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
444 AM CST WED FEB 28 2007 /344 AM MST WED FEB 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS
AFTERNOON AND INTO TONIGHT. WESTERLY WINDS OF 45 TO 55 MPH WITH
GUSTS TO NEAR 75 ARE POSSIBLE. STRONG WINDS CAN ALSO BE EXPECTED
OVER THE ADJACENT PLAINS. SOUTHWESTERLY WINDS OF 35 TO 45 MPH
GUSTING TO 65 MPH CAN BE EXPECTED OVER PORTIONS OF SOUTHEAST NEW
MEXICO EXTENDING INTO THE UPPER TRANS PECOS AND THE DAVIS
MOUNTAINS TODAY.

FARTHER EAST...OVER SOUTHERN LEA COUNTY AND FROM THE NORTHWESTERN
PERMIAN BASIN TO THE STOCKTON PLATEAU AND PRESIDIO COUNTY...WINDS
WILL BE FROM THE SOUTHWEST AT 25 TO 35 MPH GUSTING TO 55 MPH.

MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD
BE ON THE LOOKOUT FOR STRONG WINDS IN THIS AREA. USE EXTRA CAUTION
WHEN DRIVING THROUGH STRONG WINDS.

VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY WINDY CONDITIONS OVER
SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON.   THE
COMBINATION OF RELATIVE HUMIDITIES BELOW 15 PERCENT AND 20 FOOT
WINDS IN EXCESS OF 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD.
IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF
WEST TEXAS AND SOUTHEAST NEW MEXICO ON THURSDAY. STRONG WINDS WILL
COMBINE WITH VERY LOW RELATIVE HUMIDITIES TO PRODUCE CONDITIONS
FAVORABLE FOR EXPLOSIVE GROWTH AND SPREAD OF WILDFIRES. IGNITION
OF FIRES IS STRONGLY DISCOURAGED ON THURSDAY.

STRONG WINDS CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS AGAIN
THURSDAY. SOUTHWESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60
MPH THROUGH THE MOUNTAINS PASSES...ARE POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 5:10 AM CSTHigh Wind WatchMAF9 hr
Feb 28, 5:53 AM CSTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more9 hr
Feb 28, 2:16 PM CSTHigh Wind WarningMAF28 hr

Nearby

Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.